Open Access
March 2012 Degenerate maxima in Hamiltonian systems
Mike Chance
J. Symplectic Geom. 10(1): 1-16 (March 2012).


In this paper, we explore loops of non-autonomous Hamiltonian diffeomorphisms with degenerate fixed maxima. We show that such loops can not have totally degenerate fixed global maxima. This has applications for the Hofer geometry of the group of Hamiltonians for certain symplectic four manifolds and also gives criteria for certain four manifolds to be uniruled.


Download Citation

Mike Chance. "Degenerate maxima in Hamiltonian systems." J. Symplectic Geom. 10 (1) 1 - 16, March 2012.


Published: March 2012
First available in Project Euclid: 27 March 2012

zbMATH: 1243.53122
MathSciNet: MR2904030

Rights: Copyright © 2012 International Press of Boston

Vol.10 • No. 1 • March 2012
Back to Top